← Return to Has anyone had an Intrathecal Pain Pump w Morphine Removed?

Discussion
Comment receiving replies
Profile picture for rockon79 @rockon79

@toddmpeterson Opiate withdrawal only occurs, for the most part anyways, when those receptors are deprived of the accustomed dosage. So the pump either failed to deliver the normal dosage at those times or the use of the bolus increased the withdrawal threshold. Or, perhaps it was something else-the body is so complicated. I had a Medtronic intrathecal pain pump removed after years of use. It dosed morphine and other non narcotics and was very effective without so many of those awful side effects-so overall it was a plus. The removal was problem free but the effects of not having any morphine in my system after all those years were devastating, although I was thankfully pain free. I did gradually (over many many, months) lower the morphine to the lowest dilution and flow the pump would deliver yet I still experienced terrible withdrawal. The pump delivered a dosage of morphine that simply was not feasible orally, so whatever oral narcotic that I took at the out set would not be sufficient to avoid withdrawal initially. Maybe your experience will be different, but keep that in mind. And yes it is totally miserable to be completely out of sorts both mentally and physically where absolutely no position or situation is even close to being comfortable.

Jump to this post


Replies to "@toddmpeterson Opiate withdrawal only occurs, for the most part anyways, when those receptors are deprived of..."

@rockon79 Thank you for sharing your experience. I hope to not have to go through what I’m experiencing for weeks,
Let alone months. I have seen improvements to my appetite, bowel movements, runny nose, sneezing and enhanced smell. Very minor improvement in restlessness as I was able to lay down and sleep for twenty minutes the first time after two sleepless nights. But the restlessness is very fickle. One minute I’m feeling like, ah, I can sit down. Then a second later I’m popping up out of my chair because I absolutely cannot sit still. It’s like we trade one problem (pain) for another (the reality of extended opioid use). Did your doctor put you on Butrans patches to do the final weaning? That’s what my pain management doctor said we’d do. Unfortunately I don’t see him until Tuesday morning. Getting off the intrathecal low dose is significantly harder than I expected.